Skip to main content
Log in

Singularities in Baker Domains

  • Published:
Computational Methods and Function Theory Aims and scope Submit manuscript

Abstract

Let U be a Baker domain of a transcendental entire function f. Denote by λU the hyperbolic metric in U and, for wU and n ∈ ℕ, define ρn(w) = λ U(f n+1}(w),f n(w)) and ρ(w) = lim n→∞ρn(w). Here f n denotes the n-th iterate of f. It is shown that if the set of singularities of f − 1 that are contained in U is bounded, then

$$\rho_n (w) = {1 \over 2n} + a {{\rm log\ n} \over n^{2}} + {\cal O} \bigg({1 \over n ^{2}}\bigg)$$

for some a ∈ ℝ if ρ(w) = 0 and

$$\rho_{n}(w) = \rho(w)+ {b \over n^{3}}+ {\cal O} \bigg({1 \over n^{4}}\bigg)$$

for some b ≥ 0 if ρ(w) > 0, but inf wU ρ(w) = 0. The result is applied to certain entire functions of finite order.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

References

  1. J. Aaronson, An Introduction to Infinite Ergodic Theory, Math. Surveys and Monographs 50, Amer. Math. Soc. Providence, RI, 1997.

    Book  MATH  Google Scholar 

  2. I. N. Baker, Sets of non-normality in iteration theory, J. London Math. Soc. 40 (1965), 499–502.

    Article  MathSciNet  MATH  Google Scholar 

  3. I. N. Baker, The domains of normality of an entire function, Ann. Acad. Sci. Fenn. (Ser. A, I. Math.) 1 (1975), 277–283.

    Article  MathSciNet  MATH  Google Scholar 

  4. I. N. Baker and P. Domínguez, Boundaries of unbounded Fatou components of entire functions, Ann. Acad. Sci. Fenn. (Ser. A, I. Math.) 24 (1999), 437–464.

    Google Scholar 

  5. I. N. Baker and J. Weinreich, Boundaries which arise in the iteration of entire functions, Rev. Roumaine Math. Pures Appl. 36 (1991), 413–420.

    MathSciNet  MATH  Google Scholar 

  6. D. Bargmann, Iteration of inner functions and boundaries of components of the Fatou set, preprint 1999.

  7. A. F. Beardon, The Geometry of Discrete Groups, Springer, New York, Berlin, Heidelberg 1983.

    Book  MATH  Google Scholar 

  8. W. Bergweiler, Invariant domains and singularities, Math. Proc. Cambridge Philos. Soc. 117 (1995), 525–532.

    Article  MathSciNet  MATH  Google Scholar 

  9. P. Bonfert, On iteration in planar domains, Mich. Math. J. 44 (1997), 47–68.

    Article  MathSciNet  MATH  Google Scholar 

  10. A. E. Eremenko and M. Yu. Lyubich, Examples of entire functions with pathological dynamics, J. London Math. Soc. (2) 36 (1987), 458–468.

    Article  MathSciNet  MATH  Google Scholar 

  11. A. E. Eremenko and M. Yu. Lyubich, Dynamical properties of some classes of entire functions, Ann. Inst. Fourier 42 (1992), 989–1020.

    Article  MATH  Google Scholar 

  12. M. Herman, Are there critical points on the boundary of singular domains?, Comm. Math. Phys. 99 (1985), 593–612.

    Article  MathSciNet  MATH  Google Scholar 

  13. T. Kimura, On the iteration of analytic functions, Funkc. Ekvacioj 14 (1971), 197–238.

    MATH  Google Scholar 

  14. H. König, Conformal conjugacies in Baker domains, J. London Math. Soc. (2) 59 (1999), 153–170.

    Article  MathSciNet  Google Scholar 

  15. J. Milnor, Dynamics in One Complex Variable, Vieweg, Braunschweig, Wiesbaden, 1999.

    MATH  Google Scholar 

  16. Chr. Pommerenke, Boundary Behaviour of Conformal Maps, Springer, New York, Berlin, Heidelberg 1992.

    Book  MATH  Google Scholar 

  17. J. Qiao, Stable sets for iteration of entire functions (Chinese), Acta Math. Sin. 37 (1994), 702–708.

    MATH  Google Scholar 

  18. N. Steinmetz, Rational Iteration, Walter de Gruyter, Berlin, 1993.

    Book  MATH  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Walter Bergweiler.

Additional information

Dedicated to the memory of Professor I. N. Baker

Supported by G.I.F., G-643-117.6/1999 and by INTAS-99-00089.

Rights and permissions

Reprints and permissions

About this article

Cite this article

Bergweiler, W. Singularities in Baker Domains. Comput. Methods Funct. Theory 1, 41–49 (2001). https://doi.org/10.1007/BF03320975

Download citation

  • Received:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/BF03320975

Keywords

2000 MSC

Navigation